×

zbMATH — the first resource for mathematics

An extension of multi-valued contraction mappings and fixed points. (English) Zbl 0948.47058
Let \(X\) be a complete metric space and \(CB(X)\) the set of all non-empty bounded and closed subsets of \(X\) together with a Hausdorff metric defined on it. In this interesting paper the authors have proved the following generalization of the well-known Banach contraction principle: Let \(F\): \(X\to CB(X)\) be a multivalued and upper semi-continuous mapping, \(x_0\in X\) a given point and \(\sigma\in (0,1]\) a constant. Let \(h:[0,+\infty)\to [0,+\infty)\) be a continuous non-decreasing function satisfying \[ \int^{+\infty}_0 {dr\over 1+ h(r)}=+\infty, \] such that for any \(x\in X\), if \(x\not\in F(x)\), then for any \(y\in F(x)\) \[ \sup_{x\in F(x)} d(z, F(y))\leq \Biggl(1-{\sigma\over 1+ h(d(x_0, x))}\Biggr) d(x,y). \] Then \(F\) has a fixed point. Several consequences of the above result and examples are also given.
Reviewer: Ismat Beg (Kuwait)

MSC:
47H10 Fixed-point theorems
47H04 Set-valued operators
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] James Caristi, Fixed point theorems for mappings satisfying inwardness conditions, Trans. Amer. Math. Soc. 215 (1976), 241 – 251. · Zbl 0305.47029
[2] Sam B. Nadler Jr., Multi-valued contraction mappings, Pacific J. Math. 30 (1969), 475 – 488. · Zbl 0187.45002
[3] Hong Wei Yi and Yi Chun Zhao, Fixed point theorems for weakly inward multivalued mappings and their randomizations, J. Math. Anal. Appl. 183 (1994), no. 3, 613 – 619. · Zbl 0815.47072 · doi:10.1006/jmaa.1994.1167 · doi.org
[4] V. M. Sehgal and R. E. Smithson, A fixed point theorem for weak directional contraction multifunctions, Math. Japon. 25 (1980), no. 3, 345 – 348. · Zbl 0453.54030
[5] Cheng-Kui Zhong, A generalization of Ekeland’s variational principle and application to the study of the relation between the weak P.S. condition and coercivity, Nonlinear Anal. 29 (1997), no. 12, 1421 – 1431. · Zbl 0912.49021 · doi:10.1016/S0362-546X(96)00180-0 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.